Skip to main content

Continuing Education

What is PSNet Continuing Education?

PSNet Continuing Education offerings includes WebM&M Spotlight Cases and Commentaries, which are certified for Continuing Medical Education/ Continuing Education Units (CME/CEU) and Maintenance of Certification (MOC) credit through two organizations.

1. University of California, Davis (UCD) Health Office of Continuing Medical Education

Effective November 2019, each WebM&M Spotlight Cases and Commentary is certified for the AMA PRA Category 1™and Maintenance of Certification (MOC) through the American Board of Internal Medicine by the Office of Continuing Medical Education (OCME) at UCD, Health.

Learn more about how to earn credit from UCD

UCD's CME Security and Privacy

2. University of California San Francisco (UCSF)

AHRQ PSNet’s WebM&Ms offers CME and MOC credit for physicians and continuing education units (CEU) for nurses for completion of Spotlight modules. Credit is available only for physicians and nurses, although physician assistants may be eligible.

Learn more about how to earn credit from UCSF

UCSF's CME Terms & Conditions and Privacy Statement


How does it work?

Earn CME or MOC credit, and trainee certification by successfully completing these quizzes based on Cases & Commentaries.

  • Individuals must achieve a passing score of 80% or higher within two attempts.
  • If you fail a quiz twice, the quiz will become unavailable, but the Spotlight case will be available as read-only.

New WebM&M Spotlight Cases

Anamaria Robles, MD, and Garth Utter, MD, MSc | August 31, 2022

A 49-year-old woman was referred by per primary care physician (PCP) to a gastroenterologist for recurrent bouts of abdominal pain, occasional vomiting, and diarrhea. Colonoscopy, esophagogastroduodenoscopy, and x-rays were interpreted as normal, and... Read More

Take the Quiz

All WebM&M Spotlight Cases (6)

Displaying 1 - 6 of 6 WebM&M Spotlight Cases
Berit Bagley, MSN, Dahlia Zuidema, PharmD, Stephanie Crossen, MD, and Lindsey Loomba, MD | October 28, 2020

A 14-year-old girl with type 1 diabetes (T1D) was admitted to the hospital after two weeks of heavy menstrual bleeding as well as blurred vision, headache and left arm numbness. MRI revealed an acute right middle cerebral artery (MCA) infarct. Further evaluation led to a diagnosis of antiphospholipid syndrome. The patient was persistently hyperglycemic despite glycemic management using her home insulin pump and continuous glucose monitor. Over the course of her hospitalization, her upper extremity symptoms worsened, and she developed upper extremity, chest, and facial paresthesia. Imaging studies revealed new right MCA territory infarcts as well as splenic and bilateral infarcts. The case describes how suboptimal inpatient management of diabetes technology contributed to persistent hyperglycemia in the setting of an acute infarction. The commentary discusses best practices for optimizing patient safety when managing hospitalized patients on home insulin pumps. 

Take the Quiz
Julia Munsch, PharmD and Amy Doroy, PhD, RN | June 24, 2020
A 55-year old woman became unarousable with low oxygen saturation as a result of multiple intravenous benzodiazepine doses given overnight. The benzodiazepine was ordered following a seizure in the intensive care unit (ICU) and was not revised or discontinued upon transfer to the floor; several doses were given for different indications - anxiety and insomnia. This case illustrates the importance of medication reconciliation upon transition of care, careful implementation of medication orders in their entirety, assessment of patient response and consideration of whether an administered medication is working effectively, accurate and complete documentation and communication, and the impact of limited resources during night shift.
Take the Quiz
Monica Donnelley, PharmD, Thomas Joseph Gintjee, PharmD, and James Go, PharmD| February 26, 2020
This commentary involves two patients who were discharged from the hospital to skilled nursing facilities on long-term antibiotics. In both cases, there were multiple errors in the follow up management of the antibiotics and associated laboratory tests. This case explores the errors and offers discussion regarding the integration of a specialized Outpatient Parenteral Antimicrobial Therapy (OPAT) team and others who can mitigate the risks and improve patient care.
Take the Quiz
Brian K. Alldredge, PharmD| May 1, 2007
An elderly patient with a seizure disorder (and recent admission for uncontrolled seizures) was admitted to the hospital to evaluate symptoms of lethargy, confusion, and decreased appetite. The team misattributed his mental status change to an infection but later discovered that the patient had phenytoin toxicity.
Derek C. Angus, MD, MPH; Eric B. Milbrandt, MD, MPH| July 1, 2004
Following a motor vehicle collision, a patient is mistakenly given drotrecogin alfa (activated) for organ failure not due to sepsis.
Haya R. Rubin, MD, PhD; Vera T. Fajtova, MD| May 1, 2004
To achieve tight glucose control, a hospitalized diabetes patient is placed on an insulin drip. Prior to minor surgery, he is made NPO and becomes severely hypoglycemic.